Completing codes in a sofic shift - Archive ouverte HAL Access content directly
Journal Articles Theoretical Computer Science Year : 2009

Completing codes in a sofic shift

Marie-Pierre Béal
  • Function : Author
  • PersonId : 841350
Dominique Perrin


We define a code in a sofic shift as a set of blocks of symbols of the shift such that any block of the shift has at most one decomposition into code words. It is maximal if it is not strictly included in another one. Such a code is complete in the sofic shift if any block of the shift occurs within some concatenation of code words. We prove that a maximal code in an irreducible sofic shift is complete in this shift. We give an explicit construction of a regular completion of a regular code in a sofic shift. This extends the well known result of Ehrenfeucht and Rozenberg to the case of codes in sofic systems. We also give a combinatorial proof of a result concerning the polynomial of a code in a sofic shift.
Fichier principal
Vignette du fichier
hal.pdf (179.79 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00619734 , version 1 (06-10-2011)


  • HAL Id : hal-00619734 , version 1


Marie-Pierre Béal, Dominique Perrin. Completing codes in a sofic shift. Theoretical Computer Science, 2009, 410 (43), pp.4423-4431. ⟨hal-00619734⟩
74 View
133 Download


Gmail Facebook Twitter LinkedIn More